Peakbagger.com

Ascent of Gray Hill on 2019-10-31

Climber: David Comerzan

Date:Thursday, October 31, 2019
Ascent Type:Successful Summit Attained
Peak:Gray Hill
    Location:USA-Nevada
    Elevation:3556 ft / 1083 m

Ascent Trip Report

This was a solo hike of some bump in Red Rock Canyon. First was Visitor Center Overlook. I parked in the parking area for Cowboy Horse rides. I walked around the gate, headed north following route 159. I eventually picked up a use trail that led me to the summit. I arrived just as the sun was hitting the Red Rocks. The best time to see Red Rocks is at sunrise.
Next was Gray Hill. I continue north on 159 for a short distance the Calico Basin picnic turn off. I turned left, parked and walked north to the summit. Next was Red Rock Sign Hill. Again, continued north on 159 to the large rock sign for the Red Rock Canyon National Conservation Area. The summit was a short walk just pass the sign.
The next peak was Moenkopi Hill which was in Red Rock Canyon. I started at the picnic area on the west side of the visitor center. There was a sign for the start of the trail. Hike about ½ mile to the second junction, turn right (west). The trail led around to the west side of the Hill. There was a bench at the summit.
The last hike of the day was Calico Tank. I started at the Sandstone Quarry parking area, followed the trail to the turn off for Calico Tank. The trail goes up a gully between the Calico Rocks. Lots of boulder hopping. A fun hike. The tank is a large basin at the end of the gully. My goal was to get the two Peakbagger bumps (Calico Tank Peak and West Calico Peak Tank). Unfortunately, both involved some 3 or 4 class climbing which I won’t do solo.
7:10 am Depart. 3680’
7:30 am Visitor Center Overlook Summit
8:20 am Car. 1 mile round trip, 200’ gain, 1 hour, 10 minutes.
8:40 am Depart. 3480’
8:48 am Gray Hill Summit
9:00 am Car. 0.3 mile round trip, 100’ gain, 20 minutes.
9:10 am Depart.
9:15 am Red Rock Sign Hill Summit
9:20 am Car. 0.1 mile round trip, 20’ gain, 10 minutes
9:45 am Depart. 3742’
10:15 am Moenkopi Hill Summit
10:55 am Car. 2 miles round trip, 250’ gain, 1 hour, 10 minutes
11:15 am Depart. 4300’
12:15 am Calico Tank
1:50 pm Car. 3 miles round trip, 620’ gain, 2 hours, 35 minutes
Total for the day: 6.4 miles round trip, 1190’ gain, 5 hours, 25 minutes.


Summary Total Data



This page has been served 5 times since 2005-01-15.




Copyright © 1987-2020 by Peakbagger.com. All Rights Reserved. Questions/Comments/Corrections? See the Contact Page Terms of Service